On the classification of Darboux integrable chains

Habibullin I. , Zheltukhina N., Pekcan A.

JOURNAL OF MATHEMATICAL PHYSICS, vol.49, no.10, 2008 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 49 Issue: 10
  • Publication Date: 2008
  • Doi Number: 10.1063/1.2992950


We study a differential-difference equation of the form t(x)(n + 1)=f (t(n),t(n + 1), t(x)(n)) with unknown t=t(n,x) depending on x and n. The equation is called a Darboux integrable if there exist functions F (called an x-integral) and I (called an n-integral), both of a finite number of variables x,t(n),t(n +/- 1),t(n +/- 2),..., t(x)(n), t(xx)(n),..., such that D(x)F=0 and DI=I, where D(x) is the operator of total differentiation with respect to x and D is the shift operator: Dp(n)=p(n + 1). The Darboux integrability property is reformulated in terms of characteristic Lie algebras that give an effective tool for classification of integrable equations. The complete list of equations of the form above admitting nontrivial x-integrals is given in the case when the function f is of the special form f(x,y,z)=z + d(x, y). (C) 2008 American Institute of Physics. [DOI: 10.1063/1.2992950]